Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Austin/San Antonio, TX

April 27, 2013Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2013, 5:25 PM CDT for Edwards County, Real County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 5:25 PM CDT (22:25 UTC)
Expired
Apr 27, 2013, 6:30 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 85 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:36 PM CDTHAIL 110 Sw Rocksprings, TXHEAVY RAINFALL
Apr 27, 5:47 PM CDTHAIL 16 S Rocksprings, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS54 KEWX 272225
SVREWX
TXC137-385-272330-
/O.NEW.KEWX.SV.W.0076.130427T2225Z-130427T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY...
  WESTERN REAL COUNTY...

* UNTIL 630 PM CDT.

* AT 523 PM CDT...NWS RADAR SHOWED AN AREA OF THUNDERSTORMS BETWEEN
  CARTA VALLEY AND ROCKSPRINGS...MOVING TO THE EAST AT 20 MPH. THESE
  THUNDERSTORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SOME LOCATIONS IN THE WARNING INCLUDE VANCE...TUFF AND LEAKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3027 9980 2972 9972 2976 10050 3006 10052
TIME...MOT...LOC 2219Z 251DEG 18KT 2989 10036

$$
1 follow-up statement
217 
WWUS54 KEWX 272317
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CDT SAT APR 27 2013

TXC137-385-272330-
/O.CON.KEWX.SV.W.0076.000000T0000Z-130427T2330Z/
EDWARDS TX-REAL TX-
617 PM CDT SAT APR 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN REAL AND EDWARDS COUNTIES...

AT 611 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR VANCE...OR 15
MILES NORTHWEST OF LEAKEY...MOVING EAST AT 20 MPH.

ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 25 MILES 
NORTHWEST OF BARKSDALE...AND MOVING EAST AT 20 MPH. 

SOME LOCATIONS IN THE WARNING AREA INCLUDE TUFF AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3027 9980 2972 9972 2976 10050 3006 10052
TIME...MOT...LOC 2314Z 254DEG 17KT 2986 9995

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:34 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 27, 3:34 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT SAT APR 27 2013

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
THE FRONT IS STALLED ALONG OUR NORTHERN BORDER THIS AFTERNOON AND
CONVECTION IS JUST BEGINNING ALONG THIS BOUNDARY. THERE IS ALSO
CONVECTION ALONG A CONVERGENCE ZONE MOVING NORTHWARD FROM THE
COASTAL PLAINS. THE SOUTHERN BOUNDARY HAS BEEN MORE ACTIVE SO FAR.
THE QUESTION NOW IS WHERE DOES IT GO FROM HERE? MOST OF THE MODEL
GUIDANCE SUGGESTS THAT THE MAIN AREA OF CONVECTION WILL SPREAD
FROM THE SOUTH TO THE NORTH AND WEST...KIND OF BACKWARD OF WHAT WE
HAD BEEN THINKING. THE NAM AND NAM MOS HAVE ALMOST NO POPS OR
QPF...BUT IT LOOKS TO BE THE OUTLIER. SO...HAVE GENERALLY USED GFS
FOR THE SHORT TERM. STILL LOOKING AT CAPE BETWEEN 1500 AND 2000
J/KG THIS EVENING...BUT SHEAR IS ONLY AROUND 40 KTS. SPC HAS US IN
A SLIGHT RISK AND THE MAIN THREAT IS LARGE HAIL WITH DAMAGING WIND
GUSTS POSSIBLE. THE FRONTAL BOUNDARY IS STILL THE MAIN FOCUS AND
THE CONVERGENCE ZONE TO THE SOUTH MAY ALSO REMAIN ACTIVE. BEST
TIMING LOOKS LIKE MID EVENING TO AROUND 3 AM. SHOWERS AND
THUNDERSTORMS WILL LINGER SUNDAY AND SUNDAY NIGHT PARTICULARLY
OVER THE SOUTHWEST.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
MONDAY THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS AND WE WILL
HAVE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. TUESDAY AND
WEDNESDAY THE LOW LEVEL WINDS WILL TURN BACK AROUND TO THE
SOUTHEAST AND BRING BACK WARM...MOIST AIR WITH LATE NIGHT MORNING
CLOUDS AND PARTLY CLOUDY WARM AFTERNOONS. THURSDAY THE NEXT STORM
SYSTEM WILL MOVE INTO THE REGION. GFS AND ECMWF BOTH SHOW A DEEP
MID TO UPPER LEVEL TROUGH DROPPING DOWN THROUGH THE CENTRAL AND
SOUTHERN PLAINS AND BRINGING A STRONG COLD FRONT INTO TEXAS. THIS
WILL BRING THE NEXT CHANCE FOR PRECIP IN THE FORM OF SHOWERS AND
THUNDERSTORMS. IT WILL ALSO BRING MUCH COOLER AIR AND TEMPERATURES
FOR THE END OF THE WEEK WILL BE MUCH BELOW NORMAL.

&&

.FIRE WEATHER...
THE FRONT ON THURSDAY WILL USHER IN COOLER AND DRIER AIR. THIS
WILL LEAD TO FIRE WEATHER CONCERNS. THURSDAY WILL HAVE STRONG
NORTH WINDS...BUT THIS WILL BE BEFORE THE DRY AIR. FRIDAY THE
RELATIVE HUMIDITY WILL DROP TO NEAR CRITICAL LEVELS DURING THE
AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND RIO GRANDE
PLAINS...BUT WINDS WILL BE LIGHT. THIS WILL MEAN ELEVATED FIRE
WEATHER CONDITIONS THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  83  61  83  62 /  60  20  10  20  -
AUSTIN BERGSTROM INTL AIRPORT  62  83  59  83  59 /  60  20  10  20  -
NEW BRAUNFELS MUNI AIRPORT     63  82  59  83  60 /  60  30  30  20  10
BURNET MUNI AIRPORT            62  82  58  83  60 /  50  20  10  10  -
DEL RIO INTL AIRPORT           69  83  61  86  66 /  50  40  30  20  10
GEORGETOWN MUNI AIRPORT        63  82  59  82  60 /  50  20  10  20  -
HONDO MUNI AIRPORT             65  83  60  85  62 /  70  40  30  20  10
SAN MARCOS MUNI AIRPORT        64  81  60  82  60 /  60  20  20  20  10
LA GRANGE - FAYETTE REGIONAL   67  83  62  83  63 /  50  30  10  30  10
SAN ANTONIO INTL AIRPORT       65  82  61  83  62 /  60  30  30  20  10
STINSON MUNI AIRPORT           65  82  62  83  62 /  60  30  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 27, 3:06 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT SAT APR 27 2013

TXZ171>173-183>194-202>209-217>225-228-282015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
306 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS EVENING
INTO EARLY SUNDAY MORNING ACROSS ALL OF THE SOUTH CENTRAL
TEXAS. THE THREAT OF SEVERE WEATHER WILL BE GREATEST BETWEEN 6 PM
THIS EVENING THRU 3 AM SUNDAY MORNING.

THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF MEXICO AND ALONG
A COLD FRONT THAT WILL DRIFT SOUTHWARD ACROSS SOUTH CENTRAL TEXAS
THIS EVENING INTO SUNDAY MORNING. STORMS ASSOCIATED WITH THE COLD
FRONT WILL MOVE INTO THE EDWARDS PLATEAU AND HILL COUNTRY LATE
THIS AFTERNOON INTO EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS
ARE EXPECTED TO FORM ACROSS THE HIGHER ELEVATIONS OF NORTHERN
MEXICO AND MOVE EAST SOUTHEAST ACROSS THE RIO GRANDE PLAINS TONIGHT.
SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. HOWEVER LOCALLY HEAVY RAINFALL
IS ALSO POSSIBLE ACROSS THE RIO GRANDE PLAINS TONIGHT AS STORMS
ASSOCIATED WITH THE COLD FROM MERGE WITH THE STORMS COMING OUT OF
MEXICO. ISOLATED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 27, 3:41 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT SAT APR 27 2013

TXZ223-272130-
GONZALES-
341 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES COUNTY
UNTIL 430 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GONZALES...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GONZALES...
  WAELDER...
  THOMPSONVILLE...
  LITTLE NEW YORK...
  DILWORTH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2975 9730 2947 9723 2941 9758 2960 9762
TIME...MOT...LOC 2041Z 253DEG 12KT 2954 9748
Special weather statement, Apr 27, 3:55 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT SAT APR 27 2013

TXZ172-173-192-272145-
BURNET-TRAVIS-WILLIAMSON-
355 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BURNET...WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES UNTIL 445 PM CDT...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SMITHWICK...OR 8 MILES EAST OF MARBLE
FALLS...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  SERENADA...
  GEORGETOWN...
  TAYLOR...
  OATMEAL...
  LIBERTY HILL...
  LEANDER...
  ANDICE...
  SUN CITY...
  GEORGETOWN DAM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3087 9770 3058 9728 3046 9819 3067 9828
TIME...MOT...LOC 2055Z 249DEG 15KT 3062 9814
Special weather statement, Apr 27, 4:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT SAT APR 27 2013

TXZ186-188-189-272200-
GILLESPIE-KENDALL-KERR-
415 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR...NORTHERN
KENDALL AND SOUTHERN GILLESPIE COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CYPRESS CREEK...OR 7 MILES NORTHWEST OF
COMFORT...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMFORT...
  BANKERSMITH...
  GRAPETOWN...
  LUCKENBACH...
  CAIN CITY...
  ROCKY HILL...
  BLUMENTHAL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3034 9873 3002 9858 2990 9904 3011 9911
TIME...MOT...LOC 2115Z 249DEG 13KT 3006 9897
Special weather statement, Apr 27, 4:31 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 PM CDT SAT APR 27 2013

TXZ223-225-272215-
GONZALES-LAVACA-
431 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAVACA AND
NORTHEASTERN GONZALES COUNTIES UNTIL 515 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF GONZALES...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOULTON...
  WAELDER...
  NICKLE...
  NEWTONVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2976 9731 2957 9707 2935 9734 2958 9763
TIME...MOT...LOC 2131Z 251DEG 17KT 2954 9729
Local storm report, Apr 27, 4:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             1 W SUN CITY            30.67N  97.73W
04/27/2013  E0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300284

JPB
Special weather statement, Apr 27, 4:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT SAT APR 27 2013

TXZ184-272230-
EDWARDS-
450 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 530
PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF FLOUR MILLS...OR 13 MILES
EAST OF LOMA ALTA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKSPRINGS...
  DEVILS SINKHOLE STATE NATURAL AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3021 10008 2967 10011 2976 10063 3011 10064
TIME...MOT...LOC 2150Z 259DEG 18KT 2991 10053

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:50 PM CDTSpecial Weather StatementEWXWilliamson40 min
Apr 27, 3:41 PM CDTSpecial Weather StatementEWXGonzales49 min
Apr 27, 3:55 PM CDTSpecial Weather StatementEWXWilliamson50 min
Apr 27, 4:15 PM CDTSpecial Weather StatementEWXKendall45 min
Apr 27, 4:31 PM CDTSpecial Weather StatementEWXGonzales44 min
Apr 27, 4:50 PM CDTSpecial Weather StatementEWXEdwards40 min
Apr 27, 4:58 PM CDTSevere Thunderstorm WarningEWXLavaca47 min
Apr 27, 5:18 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca102 min
Apr 27, 6:18 PM CDTSpecial Weather StatementEWXLavaca42 min
Apr 27, 6:32 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real58 min
Apr 27, 6:35 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Uvalde55 min
Apr 27, 6:49 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.